Alert archive / Louisiana / Tornado Warnings in 2015
Tornado Warning 10, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 27, 2015, 9:07 AM CDT for East Baton Rouge Parish, Livingston Parish, West Baton Rouge Parish, Louisiana. It was in force for 38 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2015, 9:07 AM CDT (14:07 UTC)
- Expired
- Apr 27, 2015, 9:45 AM CDT
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties East Baton Rouge Parish, LA, Livingston Parish, LA, West Baton Rouge Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 9:10 AM CDT | TSTM WND DMG | 3 S Port Allen, LA | APPROXIMATELY 10 POWER POLES DAMAGED ALONG LA HIGHWAY 1. TIME ESTIMATED BY RADAR |
| Apr 27, 9:10 AM CDT | TSTM WND DMG | 3 Ssw Port Allen, LA | APPROXIMATELY 10 POWER POLES DAMAGED ALONG LA HIGHWAY 1. TIME ESTIMATED BY RADAR |
| Apr 27, 9:15 AM CDT | TSTM WND GST 0 | 1 S Baton Rouge, LA | SPOTTER ESTIMATED WINDS 40 TO 50 MPH AND DIME SIZE HAIL |
| Apr 27, 9:20 AM CDT | TSTM WND DMG | 8 Se Baton Rouge, LA | LARGE TREE DOWN ON AN APARTMENT AT TIGER BEND ROAD |
| Apr 27, 9:20 AM CDT | TSTM WND DMG | Baton Rouge, LA | *** 1 INJ *** LARGE TREE BRANCHES AND ISOLATED TREES WERE BLOWN DOWN IN SCATTERED AREAS ACROSS BATON ROUGE. A MAN WAS INJURED WHEN A TREE FELL ONTO THE AUTOMOBILE HE WAS AN OCCUPANT. |
| Apr 27, 9:20 AM CDT | TSTM WND GST 0 | 3 Sse Baton Rouge, LA | IN TIGER BEND AREA SPOTTER RECORDED 62 MPH WIND GUST AND WALL CLOUD |
| Apr 27, 9:23 AM CDT | TSTM WND GST 56 | Baton Rouge, LA | BATON ROUGE AIRPORT - 49 KNOT OR 56 MPH RECORDED. |
| Apr 27, 9:30 AM CDT | TSTM WND DMG | Denham Springs, LA | NUMEROUS TREES DOWN NEAR JULIA RD |
| Apr 27, 9:30 AM CDT | TSTM WND DMG | Denham Springs, LA | ROOF DAMAGE TO A COMMERCIAL BUILDING |
| Apr 27, 9:40 AM CDT | TSTM WND DMG | 1 N Baton Rouge, LA | FRONT DOOR BLOWN OFF OF A COMMERICAL BUSINESS ON CHOCTAW DRIVE. |
| Apr 27, 9:40 AM CDT | TSTM WND DMG | 4 S Walker, LA | LARGE TREE LIMBS AND ONE LARGE TREE DOWNED BY THUNDERSTORM WIND GUSTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 6:01 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 757 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
464
WFUS54 KLIX 271407
TORLIX
LAC033-063-121-271445-
/O.NEW.KLIX.TO.W.0010.150427T1407Z-150427T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
907 AM CDT MON APR 27 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN WEST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
SOUTHWESTERN EAST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
NORTHWESTERN LIVINGSTON PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 945 AM CDT
* AT 907 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
OVER PORT ALLEN...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...DENHAM SPRINGS...PORT ALLEN...OAK HILLS PLACE...
WALKER...BRUSLY...INNISWOLD...MERRYDALE...MONTICELLO...
SHENANDOAH...OLD JEFFERSON...WESTMINSTER...VILLAGE ST. GEORGE...
BROWNFIELDS AND BATON ROUGE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.
THIS CLUSTER OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 3053 9129 3055 9085 3034 9088 3034 9092
3035 9092 3034 9093 3041 9131
TIME...MOT...LOC 1407Z 278DEG 42KT 3048 9123
$$
MJH2 follow-up statements
493
WWUS54 KLIX 271425
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
925 AM CDT MON APR 27 2015
LAC121-271433-
/O.CAN.KLIX.TO.W.0010.000000T0000Z-150427T1445Z/
WEST BATON ROUGE LA-
925 AM CDT MON APR 27 2015
...THE TORNADO WARNING FOR SOUTHEASTERN WEST BATON ROUGE PARISH IS
CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3055 9085 3034 9088 3034 9092 3035 9092
3034 9093 3039 9118 3054 9115
TIME...MOT...LOC 1423Z 278DEG 42KT 3045 9100
$$
LAC033-063-271445-
/O.CON.KLIX.TO.W.0010.000000T0000Z-150427T1445Z/
EAST BATON ROUGE LA-LIVINGSTON LA-
925 AM CDT MON APR 27 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR SOUTH
CENTRAL EAST BATON ROUGE AND NORTHWESTERN LIVINGSTON PARISHES...
AT 923 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. A
TORNADO MAY DEVELOP AT ANY TIME. THIS DANGEROUS STORM WAS LOCATED
NEAR SHENANDOHA...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...DENHAM SPRINGS...OAK HILLS PLACE...WALKER...
INNISWOLD...MERRYDALE...MONTICELLO...SHENANDOAH...OLD JEFFERSON...
WESTMINSTER...BROWNFIELDS...VILLAGE ST. GEORGE AND BATON ROUGE
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR NEAREST LAW ENFORECEMENT AGENCY WHO
WILL RELAY YOUR REPORT. THIS ACT MAY SAVE THE LIVES OF OTHERS IN THE
PATH OF DANGEROUS WEATHER.
THIS CLUSTER OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 3055 9085 3034 9088 3034 9092 3035 9092
3034 9093 3039 9118 3054 9115
TIME...MOT...LOC 1423Z 278DEG 42KT 3045 9100
$$
MJH255
WWUS54 KLIX 271435
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
935 AM CDT MON APR 27 2015
LAC033-063-271445-
/O.CON.KLIX.TO.W.0010.000000T0000Z-150427T1445Z/
EAST BATON ROUGE LA-LIVINGSTON LA-
935 AM CDT MON APR 27 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR SOUTH
CENTRAL EAST BATON ROUGE AND WEST CENTRAL LIVINGSTON PARISHES...
AT 934 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. A
TORNADO MAY DEVELOP AT ANY TIME. THIS DANGEROUS STORM WAS LOCATED
NEAR WALKER...OR NEAR DENHAM SPRINGS...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
DENHAM SPRINGS...WALKER...OLD JEFFERSON AND SHENANDOAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.
THIS CLUSTER OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 3048 9086 3034 9088 3034 9092 3035 9092
3034 9093 3036 9102 3049 9100
TIME...MOT...LOC 1434Z 278DEG 42KT 3043 9088
$$
MJHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 27, 3:48 AM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Apr 27, 3:48 AM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
348 AM CDT MON APR 27 2015
.SHORT TERM...
A VERY ACTIVE WEATHER REGIME IS EXPECTED FOR THE FORECAST AREA
THROUGH TUESDAY WITH BOTH A SEVERE WEATHER AND HEAVY RAINFALL
THREAT FOR THE AREA. SATELLITE IMAGERY THIS MORNING DEPICTED A
STREAM OF MID AND HIGH LEVEL MOISTURE EXTENDING FROM THE PACIFIC
ACROSS NORTHERN MEXICO AND INTO THE NORTHERN GULF AND GULF STATES
REGION. SATELLITE DERIVED ESTIMATES OF THE PRECIPITABLE WATER
INDICATED VALUES NEAR 2 INCHES ACROSS THE NORTH GULF. THIS HIGH
MOISTURE CONTENT AIRMASS IS EXPECTED TO PUSH NORTHWARD INTO THE
FORECAST AREA TODAY IN ADVANCE OF A POTENT MID/UPPER LEVEL LOW
CURRENTLY SPINNING OVER NORTHEAST NEW MEXICO. MODELS FORECAST THAT
THIS MID/UPPER LOW WILL MOVE SLOWLY EAST ACROSS NORTH TEXAS AND
THE SOUTHERN PLAINS THROUGH TONIGHT AND INTO THE LOWER MISSISSIPPI
VALLEY REGION ON TUESDAY. A WEAK AND NEARLY STATIONARY FRONTAL
BOUNDARY WILL REMAIN IN PLACE ACROSS THE FORECAST AREA THROUGH
TUESDAY. AN AREA OF LOW PRESSURE ASSOCIATED WITH THE MID/UPPER
LEVEL LOW IS FORECAST TO DEVELOP ALONG THE MID/UPPER TEXAS COAST
TODAY AND MOVE EASTWARD ALONG THE CENTRAL GULF COAST THROUGH
TUESDAY NIGHT. A STRONG UPPER LEVEL JET IS FORECAST TO REMAIN OVER
NORTHERN MEXICO AND THE SOUTHEAST CONUS THROUGH THE PERIOD WITH A
COUPLED JET STRUCTURE LIKELY TO ENHANCE CONVECTION OVER THE LOWER
MISSISSIPPI VALLEY AND CENTRAL GULF COAST REGION LATER TODAY AND
TONIGHT. FORECAST SOUNDINGS INDICATE MAINLY MODEST CAPE THROUGH
THE PERIOD. HOWEVER...SUFFICIENT INSTABILITY AND CONSIDERABLE
SHEAR ARE INDICATED IN THE FORECAST SOUNDINGS. HELICITY VALUES ARE
ALSO FORECAST TO BE QUITE HIGH WITH THE FRONTAL BOUNDARY DRAPED
ACROSS THE AREA AND AS THE SURFACE LOW APPROACHES AND MOVES ALONG
THE GULF COAST. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE AND
THE STORM PREDICTION CENTER HAS INDICATED AN ENHANCED RISK FOR
SEVERE THUNDERSTORMS ACROSS MOST OF SOUTHEAST LOUISIANA THROUGH
TONIGHT WITH A SLIGHT RISK ELSEWHERE ACROSS THE FORECAST AREA. THE
FORECAST AREA HAS BEEN OUTLOOKED FOR A MARGINAL RISK OF SEVERE
WEATHER ON TUESDAY WITH THE EXCEPTION OF COASTAL MISSISSIPPI AND
EXTREME COASTAL AREAS OF SOUTHEAST LOUISIANA WHERE A SLIGHT RISK
WILL EXIST. RAINFALL MAY BE HEAVY IN SOME AREAS THROUGH TUESDAY
MORNING WITH A GENERAL 2 TO 3 INCHES POSSIBLE ACROSS MUCH OF THE
AREA. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. A FLASH FLOOD WATCH
WILL BE ISSUED FOR THE ENTIRE FORECAST AREA THROUGH MID DAY
TUESDAY. 11
.LONG TERM...
THE WEATHER WILL QUIET DOWN AFTER TUESDAY WITH A DEEP TROUGH OVER
THE EASTERN CONUS SLOWLY MOVING OFF TO THE EAST THROUGH THE END OF
THE WEEK. UPPER LEVEL RIDGING DEVELOPING OVER THE PLAINS OVER THE
LAST PART OF THE WEEK WILL FLATTEN AND TRANSLATE EASTWARD OVER
SOUTHEAST DURING THE COURSE OF THE WEEKEND. RELATIVELY COOLER
CONDITIONS LOCALLY DURING THE MID AND LATE WORK WEEK PERIOD WILL
MODERATE OVER THE WEEKEND. ANY LINGERING SHOWERS ACROSS EASTERN
SECTIONS OF THE FORECAST AREA WILL DEPART THE REGION ON WEDNESDAY
WITH DRY WEATHER THEN FORECAST THROUGH THE WEEKEND. 11
&&
.AVIATION...
EXPECT TO SEE A LOW STRATUS DECK RANGING FROM 200 TO 500 FEET REMAIN
OVER MOST TERMINALS THROUGH 14Z. THIS DECK SHOULD BREAK UP AROUND
14Z. SOME VIS RESTRICTIONS TO 1/4SM MAY OCCUR AT SEVERAL LOCATIONS
MAINLY SOUTH OF LAKE PONTCHARTRAIN. THE INVERSION RESPONSIBLE FOR
THIS SHOULD BEGIN TO ERODE AFTER 12Z. A MIX OF MVFR AND VFR CEILINGS
WILL DEVELOP AROUND 14-15Z AS INCREASED BOUNDARY LAYER MIXING
OCCURS. AFTER 18Z...CONDITIONS WILL BEGIN TO DETERIORATE AS
CEILINGS FALL BACK INTO IFR RANGE AND NUMEROUS SHOWERS AND
THUNDERSTORMS MOVE INTO THE AREA. LOW LEVEL CEILINGS OF 500 TO 1000
FEET WILL BEGIN TO MOVE OVER ALL TERMINAL LOCATIONS BY AFTERNOON AND
REMAIN OVERNIGHT. 17
&&
.MARINE...
A STRONG LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE FROM WEST TO
EAST IN THE OUTER COASTAL WATERS TODAY. THIS LINE AND FURTHER
DEVELOPMENT OF THUNDERSTORMS WILL MOVE SLOWLY NORTH THROUGHOUT THE
DAY. SOME OF THESE STORMS WILL BE SEVERE. A SFC LOW WILL DEVELOP
NEAR THE TEXAS COASTAL BEND AND MOVE EAST THROUGH THE LOCAL COASTAL
WATERS TUESDAY. THIS WILL HELP SHIFT WINDS FROM AN EASTERLY AND
SOUTHEAST DIRECTION TO NW. WITH THE LOW MOVING EAST SLOWLY...NW WIND
SPEEDS WILL STAY ELEVATED THROUGH FRIDAY. RETURN FLOW ON
SOUTHEASTERLY WINDS WILL START ONCE AGAIN BY NEXT WEEK. 17
&&
.DECISION SUPPORT...
DSS CODE...ORANGE
DEPLOYED...NAVY WEEK.
ACTIVATION...NONE. ACTIVITIES...MONITORING SEVERE WEATHER POTENTIAL
MONDAY AND TUESDAY.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 62 72 52 / 70 80 60 30
BTR 78 65 75 53 / 70 80 50 20
ASD 78 66 79 57 / 70 80 50 30
MSY 79 69 80 59 / 70 80 50 20
GPT 77 67 77 59 / 60 80 60 30
PQL 78 66 78 59 / 60 70 60 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH TUESDAY
AFTERNOON FOR LAZ034>037-039-040-046>050-056>072.
GM...NONE.
MS...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH TUESDAY
AFTERNOON FOR MSZ068>071-077-080>082.
GM...NONE.
&&Hazardous weather outlook, Apr 27, 4:34 AM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 434 AM CDT MON APR 27 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-272145- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 434 AM CDT MON APR 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT FOR SOUTHEAST LOUISIANA. A SLIGHT RISK EXISTS FOR ALL SOUTHERN MISSISSIPPI COUNTIES. MAIN HAZARDS INCLUDE DAMAGING WINDS...LARGE HAIL...CONTINUOUS LIGHTNING...VERY HEAVY RAIN...AND ISOLATED TORNADOES. THUNDERSTORMS TODAY THROUGH TUESDAY MORNING WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WITHIN A SHORT PERIOD OF TIME. AMOUNTS OF 2 TO 3 INCHES WITH LOCALIZED AMOUNTS UP TO 5 INCHES MAY BE PRODUCED AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL AREAS THROUGH 7AM TUESDAY MORNING FOR THIS POTENTIAL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MARGINAL RISK OF SEVERE THUNDERSTORMS EXISTS MAINLY TUESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST MAINLY TUESDAY MORNING FOR ST BERNARD AND PLAQUEMINES PARISHES AS WELL AS JACKSON AND HARRISON COUNTIES. THIS WILL BE FOR ONGOING SEVERE THUNDERSTORMS DURING THE MORNING AS THEY EXIT THE REGION. THE PRIMARY THREAT WILL BE DAMAGING WINDS...LARGE HAIL...CONTINUOUS LIGHTNING...VERY HEAVY RAIN...AND ISOLATED TORNADOES. A SMALL CRAFT ADVISORY MAY BE NEEDED STARTING TUESDAY NIGHT FOR STRONG NORTHWEST WINDS OVER ALL COASTAL WATERS. THIS ADVISORY MAY RUN THROUGH MUCH OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY THROUGH TUESDAY MORNING.
In the hours before
Special weather statement, Apr 27, 7:56 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
756 AM CDT MON APR 27 2015
LAZ034>036-046>049-056-MSZ068-069-271400-
WEST BATON ROUGE-ASSUMPTION-IBERVILLE-POINTE COUPEE-EAST
FELICIANA-EAST BATON ROUGE-ASCENSION-WEST FELICIANA-WILKINSON-AMITE-
756 AM CDT MON APR 27 2015
...A LINE OF SEVERE THUNDERSTORMS MOVING INTO THE AREA BY 9 AM CDT...
AT 749 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RUBY TO NEAR MAMOU TO NEAR GRAND CHENIER...AND
MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 60 MPH AND QUARTER SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...MORGAN CITY...DENHAM SPRINGS...
GONZALES...DONALDSONVILLE...PLAQUEMINE...PORT ALLEN...NEW ROADS...
JACKSON...ST. FRANCISVILLE...CLINTON...KROTZ SPRINGS...MELVILLE...
LIBERTY...NAPOLEONVILLE...OAK HILLS PLACE...BELLE RIVER AND ST.
GABRIEL.
THESE STORMS WILL REACH THE WESTERN PORTIONS OF POINTE
COUPEE...IBERVILLE...WEST FELICIANA PARISHES..AND WILKINSON COUNTY
BY 9 AM. THE BATON ROUGE METRO AREA COULD SEE IMPACT AS EARLY AS 10
AM. BE ALERT AND AWARE AS WARNINGS ARE ISSUED THROUGH THE MORNING
HOURS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3098 9180 3103 9157 3113 9163 3132 9146
3135 9076 3072 9084 3058 9099 3040 9097
3034 9087 3007 9096 2984 9092 2963 9108
2964 9108 2996 9125 3004 9122 3011 9147
3023 9148 3026 9159 3044 9164 3050 9175
TIME...MOT...LOC 1249Z 250DEG 65KT 3123 9229 3062 9236 2984 9301
MJHThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:22 AM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 24 hr |
| Apr 27, 7:56 AM CDT | Special Weather Statement | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge and 1 more | 64 min |
| Apr 27, 8:13 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 47 min |
| Apr 27, 8:17 AM CDT | Special Marine Warning | LIX | 58 min | |
| Apr 27, 8:36 AM CDT | Tornado Warning | LIX | Pointe Coupee, West Feliciana | 24 min |
| Apr 27, 8:48 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana | 27 min |
| Apr 27, 8:51 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 3 more | 24 min |
| Apr 27, 8:54 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Lafourche, Saint James | 66 min |
| Apr 27, 9:10 AM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 27, 9:17 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 5 more | 43 min |
| Apr 27, 9:28 AM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Livingston | 32 min |
| Apr 27, 9:32 AM CDT | Tornado Warning | LIX | Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist | 28 min |
| Apr 27, 9:37 AM CDT | Special Marine Warning | LIX | 83 min | |
| Apr 27, 9:46 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Jefferson, Lafourche, Saint Charles, Saint James and 2 more | 29 min |
| Apr 27, 9:48 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint Helena, Saint John the Baptist, Tangipahoa | 27 min |
| Apr 27, 9:53 AM CDT | Tornado Warning | LIX | Livingston, Tangipahoa | 37 min |
| Apr 27, 9:59 AM CDT | Tornado Warning | LIX | Jefferson, Lafourche, Saint Charles, Saint John the Baptist | 31 min |
| Apr 27, 10:03 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 27 min |
| Apr 27, 10:13 AM CDT | Special Marine Warning | LIX | 32 min | |
| Apr 27, 10:13 AM CDT | Severe Thunderstorm Warning | LIX | Saint John the Baptist, Saint Tammany, Tangipahoa | 62 min |
| Apr 27, 10:18 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 2 more | 57 min |
| Apr 27, 10:20 AM CDT | Special Marine Warning | LIX | 55 min | |
| Apr 27, 10:24 AM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 36 min |
| Apr 27, 10:29 AM CDT | Special Marine Warning | LIX | 91 min | |
| Apr 27, 10:32 AM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 28 min |
| Apr 27, 10:41 AM CDT | Special Marine Warning | LIX | 94 min | |
| Apr 27, 10:55 AM CDT | Special Marine Warning | LIX | 50 min | |
| Apr 27, 10:56 AM CDT | Tornado Warning | LIX | Orleans, Plaquemines, Saint Bernard | 34 min |
| Apr 27, 11:13 AM CDT | Severe Thunderstorm Warning | LIX | Orleans, Plaquemines, Saint Bernard | 32 min |
| Apr 27, 11:17 AM CDT | High Wind Warning | LIX | Saint Bernard, Saint James, Saint John the Baptist, Tangipahoa, Washington | 3 hr |
| Apr 27, 11:19 AM CDT | Special Marine Warning | LIX | 56 min | |
| Apr 27, 11:23 AM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 67 min |
| Apr 27, 11:51 AM CDT | Special Marine Warning | LIX | 54 min | |
| Apr 27, 12:40 PM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 27, 12:46 PM CDT | Special Marine Warning | LIX | 59 min | |
| Apr 27, 12:47 PM CDT | Special Weather Statement | LIX | Terrebonne | 43 min |
| Apr 27, 12:49 PM CDT | Special Weather Statement | LIX | East Feliciana, West Feliciana | 41 min |
| Apr 27, 1:02 PM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 43 min |
| Apr 27, 1:40 PM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 27, 1:50 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 40 min |
| Apr 27, 2:21 PM CDT | Special Weather Statement | LIX | East Feliciana | 39 min |
| Apr 27, 2:26 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 49 min |
| Apr 27, 3:03 PM CDT | Special Weather Statement | LIX | Tangipahoa | 42 min |
| Apr 27, 4:03 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 42 min |
| Apr 27, 4:37 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 23 min |
| Apr 27, 4:58 PM CDT | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 32 min |
| Apr 27, 5:27 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 48 min |
| Apr 27, 5:59 PM CDT | Small Craft Advisory | LIX | 12 hr | |
| Apr 27, 6:02 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena | 28 min |
| Apr 27, 6:34 PM CDT | Special Weather Statement | LIX | Livingston, Saint John the Baptist, Saint Tammany, Tangipahoa | 41 min |
| Apr 27, 6:36 PM CDT | Special Weather Statement | LIX | Lafourche | 39 min |
| Apr 27, 6:42 PM CDT | Special Marine Warning | LIX | 33 min | |
| Apr 27, 6:46 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 44 min |
Nearby
Tornado Warnings in Louisiana, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.